Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 8:49 PM CST for Jasper County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 8:49 PM CST (02:49 UTC)
- Expired
- Jan 3, 2000, 9:20 PM CST
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Jasper County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 5:15 PM CST | Tornado Watch | SPC | 6 hr |
| Jan 3, 7:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 040252 SVRJAN MSC061-040320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 849 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN MISSISSIPPI * UNTIL 920 PM CST * AT 849 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BAY SPRINGS...OR ABOUT 18 MILES NORTHWEST OF LAUREL...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BAY SPRINGS AT 900 PM CST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTtECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:08 PM CST, 41 minutes earlier.
Area forecast discussion, Jan 3, 8:08 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 808 PM CST MON JAN 3 2000 UPDATED ZONES TO ACCOUNT FOR THE LATEST TORNADO WATCH IN EFFECT UNTIL 1 AM FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .JAN... MS...NONE. AR...NONE. LA...NONE. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:14 PM CST | Tornado Warning | JAN | Leake | 31 min |
| Jan 3, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Jan 3, 6:43 PM CST | Tornado Warning | JAN | Leake | 47 min |
| Jan 3, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Jan 3, 7:02 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 43 min |
| Jan 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 38 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 44 min |
| Jan 3, 7:24 PM CST | Tornado Warning | JAN | Jones | 51 min |
| Jan 3, 7:44 PM CST | Tornado Warning | JAN | Simpson, Smith | 31 min |
| Jan 3, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Jan 3, 8:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Jan 3, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Jan 3, 8:33 PM CST | Tornado Warning | JAN | Covington | 27 min |
| Jan 3, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.